I’m new to the site but would really appreciate some advice.
I was diagnosed with Graves Disease in my late teens and had two flares of hyperthyroidism which were treated with carbimazole. My thyroid stabilised for about ten years and I have had periodic checks but after having a contraceptive implant fitted I noticed my weight creeping up and my moods changing. At first I put it down to the implant which I had removed late last year but when the symptoms didn’t disappear I started wondering about my thyroid. I asked my Gp for a blood test back in January which came back as follows: TSH 4.30 (0.27 - 4.20) T4 14.30 (12-22). I have been noticing more and more symptoms, I’m always cold, my joints, in particular my neck and back ache, my skin on my legs and hands is very dry, I forget or substitute words in a sentence (which is very embarrassing!), I’m literally always dog tired (doesn’t help that I’m a shift worker), I am really miserable with very changeable moods, my libido has reduced, my hands and feet are always cold, I’m getting very clumsy (my partner thinks it’s endearing thank goodness, especially when I accidentally poke him in the eye getting back into bed!), my nails have got super brittle and worst of all I’ve gained loads of weight (15kg in a year).
I had a second set of bloods this week which came back as follows: TSH 4.30 (0.27-4.20) T4 14.20 (12-22). I’m seeing my GP next week but I’m not sure what to ask for. It looks like sub-clinical hypothyroidism but if I start taking any meds I will have to declare it to work and will loose my medical very until the condition is stabilised. Do I ask for more detailed bloods, do I push for meds or do I ask to wait another few months for a repeat set of bloods? I’m fed up with feeling rubbish and especially with putting on weight, I feel disgusted with myself for being this size but I feel there’s very little I can do about it? Does anyone have any dietary advice? At the moment I’m trying to lay off of sugar?
I’d really appreciate any help anyone can give me. Thanks in advance.